Virginia, 2015Flash Flood in Virginia, July 18, 2015
July 18, 2015 · NWS AKQ · 1 event in 1 county or zone
Scattered thunderstorms associated with a trough of low pressure produced heavy rain which caused flash flooding across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms associated with a trough of low pressure produced heavy rain which caused flash flooding across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 18, 3:06 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 18, 3:06 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 PM EDT SAT JUL 18 2015
.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVES TO THE COAST THIS EVENING...THEN
LINGERS THERE THROUGH MONDAY AS HIGH PRESSURE REMAINS NEARLY
STATIONARY ACROSS THE SOUTHEASTERN STATES. A COLD FRONT
APPROACHES FROM THE WEST LATE TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SFC TROUGH AND S/W ALOFT MOVING SLOLY ACRS THE FA THIS AFTN. THE
S/W IS EVIDENT ON SATL DIVING ESE FM NW VA. AREA OF MNLY SHRAS FAR
NNE AREAS SO FAR THIS AFTN...STRONGER TSTMS NR/S OF THE VA-NC
BORDER (FM ABT AVC-RDU). PLENTY OF MOISTURE ACRS THE RGN...W/
DEWPTS THIS AFTN HOVERING IN THE L/M70S. CLDS MOVING INTO THE RGN
FM THE WNW HAVE HELPED TO KEEP TEMPS DOWN ACRS MOST OF THE FA SO
FAR THIS AFTN. DIFFERING IDEAS ON HI RES MDL REFLECTIVITY INTO
THIS EVE. ALL DEVELOP DECENT COVERAGE OF PCPN ACRS CNTRL/SRN INTO
SE VA/NE NC THROUGH ABT 00-03Z/19. WILL HANG ONTO POPS 30-40%
THOSE AREAS...20% MOST ELSW.
S/W ALOFT WEAKENS MOVING OFF THE CST TNGT...WHILE SFC TROUGH
LINGERS OVR THE FA. XPCG ANY CONVECTION THIS EVE TO WANE/SHIFT E.
OTRW PARTLY CLOUDY...W/ LO TEMPS IN THE L/M70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
LARGE/STRONG AREA OF HI PRES ALOFT RMNS ANCHORED INVOF LWR MS
VLY/SRN PLAINS THROUGH TUE. MDATLC IN WNW FLO ALOFT WHICH DOES
STRENGTHEN BY LT TUE. BEFORE THEN...HOT WX TO DOMINATE ACRS THE
FA. SFC TROUGH LINGERS INVOF CNTRL OR ERN VA/INTERIOR NE NC ON
SUN. ALG/W OF THAT TROUGH XPCG THE BEST SHOT AT HIGHEST TEMPS ON
SUN. NOT A GOOD SETUP FOR SFC DEWPTS TO LWR/MIX OUT SUN AFTN...AND
W/ RECENT WET SPELL...NOT XPCG SGFNT DROP IN DEWPTS. NOTING THE
POCKET OF HEAT INDICES THIS AFTN AOA 105F INVOF WRN OH VLY...AND
IN WLY FLO...THAT AIR SHOULD BE SPREADING INTO THE RGN BY SUN
AFTN. H85 TEMPS INLAND FCST TO RISE TO 21-22C...LEADING TO
WIDESPREAD HI TEMPS IN THE M/U90S. COMBINATION OF THOSE
TEMPS...AND DEWPTS IN THE L/M70S RESULT IN AFTN HEAT INDICES AT OR
SLGTLY ABV 105F. CLOSER TO THE CST...XPCG HEAT INDICES AVGG JUST
BLO THAT LEVEL. SO WITH THAT IN MIND...RAISING HEAT ADVISORY FOR
AREAS OF INTERIOR ERN/CNTRL/SRN VA AND NORTHAMPTON/HERTFORD
COUNTIES IN NE NC. WILL CONT HIGHLIGHTING HEAT INDICES AOA 100F
NR THE CST IN THE HWO.
KEPT LO CHC DIURNAL POPS SUN (HIGHEST JUST INLAND DUE TO
SEABREEZE AND OUTFLOW BNDRY CONVERGENCE). WARM/HUMID AND PARTLY
CLOUDY SUN NGT W/ LO TEMPS MNLY IN THE M/U70S. A WEAKENING BNDRY
APPRCHS FROM THE WNW MON AFTN...AND ALONG WITH A LEADING/REMNANT
SFC TROF AHEAD OF IT INVOF FA...MAY BE ENOUGH TO KICK OFF MNLY
ISOLD STMS LT IN THE DAY. TEMP GUID SUGGESTS A LARGER PORTION OF
THE FA WILL HAVE HI TEMPS IN THE M/U90S (AND PTNTLLY WILL NEED
HEAT ADVISORY...INCLUDING THOSE AREAS NOT IN THE ONE ISSUED FOR
SUN).
BY TUE...HI PRES ALOFT SHIFTS SLGTLY W ACRS THE SRN PLAINS...AND
NW FLO ALOFT INTENSIFIES. CDFNT IN THAT DEEPENING NW FLO WILL BE
APPROACHING TUE AFTN/EVE...AND COULD TRIGGER STMS...ESP N AND W.
ANOTHER DAY W/ HI TEMPS FM THE M/U90S...AND A PSBL NEED FOR HEAT
ADVISORIES (ESP FM AVC-RIC-WAL ON SE).
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS NE NC TUESDAY NIGHT
THROUGH AT LEAST FRIDAY. MEANWHILE...THE UPPER LEVEL RIDGE OVER
THE SRN U.S. RETROGRADES WWD AS A LONGWAVE TROUGH RESIDES OVER
SERN CANADA DURING THIS SAME TIMEFRAME. THIS WILL TRANSLATE INTO A
PERIOD OF UNSETTLED WEATHER FOR THE MID ATLANTIC REGION AS A
SERIES OF WEAK SHORTWAVES CROSS THE AREA IN W-NW FLOW ALOFT...
INTERACTING WITH THE STALLED BOUNDARY ACROSS NE NC. THE MAIN FOCUS
FOR CONVECTION WILL LIKELY BE ACROSS SE VA/NE NC NEAR THE STALLED
BOUNDARY...PRIMARILY DURING THE AFTN/EVENING HOURS. LONG RANGE
MODELS HINT AT TROUGHING AND POSSIBLY A MORE SUBSTANTIAL SHORTWAVE
DIGGING OVER THE OH/TN VALLEY INTO THE PIEDMONT OF VA/NC/SC ON
FRIDAY...HOWEVER THE BULK OF PRECIP MAY STAY SHUNTED SOUTH AND
WEST OF THE AREA. STILL FAR OUT IN THE EXTENDED FORECAST PERIOD...
SO WILL LEAN MORE TWD A CLIMO POP FORECAST GOING INTO THE
DAY 7/8 TIMEFRAME.
HIGH TEMPERATURES WEDNESDAY THROUGH FRIDAY WILL BE CLOSE TO
SEASONAL NORMALS WITH READINGS IN THE UPPER 80S TO LOWER 90S
(MID 80S AT THE BEACHES). LOW TEMPERATURES TUESDAY NIGHT THROUGH
FRIDAY NIGHT WILL GENERALLY BE 70-75 DEGREES...A TAD WARMER AT THE
IMMEDIATE COAST.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
GENERALLY VFR CONDITIONS EXPECTED THROUGH THE 18Z TAF PERIOD. WEAK
SURFACE TROUGH AND PASSING UPPER WAVE ALONG WITH HOT AND HUMID
CONDITIONS WILL INCREASE CHANCES FOR CONVECTION THIS AFTN. BUT
CONFIDENCE IN TIMING AND PLACEMENT NOT HIGH ENOUGH ATTM TO INCLUDE
MENTION IN TAFS BUT WILL CONTINUE TO MONITOR FOR POSSIBLE UPDATES.
WITH PARTIAL CLEARING OVERNIGHT...ANY AREAS THAT RECEIVE
PRECIPITATION WILL HAVE THE POTENTIAL FOR GROUND FOG DEVELOPMENT
SUN MORNING.
WEAK TROUGH AND HOT/HUMID SURFACE CONDITIONS WILL MAINTAIN THE
POSSIBILITY FOR AN ISOLATED SHOWER/THUNDERSTORM SUN AFTN.
OUTLOOK...THERE IS A DAILY CHANCE FOR MAINLY AFTN/EVENING SHOWERS
AND THUNDERSTORMS WITH HIGHEST CHANCES MONDAY AND TUESDAY WHEN A
FRONTAL SYSTEM AFFECTS THE AREA.
&&
.MARINE...
SHORTWAVE ENERGY FROM THE TN VALLEY ACROSS TO THE NC COASTAL PLAIN
IS CROSSING A LEE TROUGH AXIS THIS AFTN AND RESULTING IN
SHOWERS/STORMS FIRING UP OVER SCNTRL VA AND INLAND NE NC. THIS
WILL BECOME A LINE OF STORMS THAT CROSSES THE WATERS FROM
CURRITUCK LIGHT TO AT LEAST CAPE CHARLES LIGHT THROUGH THIS
EVENING. THERE ARE ADDITIONAL SHOWERS THAT COULD HAVE EMBEDDED
THUNDER NORTH OF CAPE CHARLES LIGHT TO FENWICK ISLAND...SO
MARINERS SHOULD PAY CLOSE ATTENTION TO THE POTENTIAL FOR RAPIDLY
CHANGING CONDITIONS THIS EVENING. SHORTWAVE ENERGY MOVES OFF THE
COAST LATER TONIGHT AND THUNDERSTORM ACTIVITY WILL WANE. ONSHORE
E-SE WINDS AOB 15KT AHEAD OF THUNDERSTORMS WILL VEER TO THE W
BEHIND THE LINE OF SHOWERS/STORMS. SPEEDS WILL REMAIN AOB 15KT.
WAVES/SEAS AVERAGE 1-2FT...EXCEPT IN/NEAR THUNDERSTORMS.
SUNDAY STARTS OFF SUNNY TO MOSTLY SUNNY DESPITE THE LEE TROUGH
LINGERING NEAR THE COAST. ISOLATED AFTN/EVENING STORMS MAY BE
POSSIBLE NEAR THIS BOUNDARY...PRIMARILY SOUTH OF CAPE HENRY.
OTHERWISE CONDITIONS WILL BE QUIET BUT HOT ON THE WATER DURING THE
AFTN (HEAT INDICES AROUND 90-95 DEGREES). S-SW WINDS AOB 15KT
WILL PERSIST SUNDAY THROUGH MONDAY UNTIL A WEAK COLD FRONT DROPS
THROUGH THE REGION MONDAY NIGHT AND SETTLES ACROSS NE NC TUESDAY
THROUGH THE REST OF THE WORK WEEK. THIS WILL RESULT IN A WIND
SHIFT TO N LATE MONDAY NIGHT/EARLY TUESDAY...BUT NO LOW-LEVEL
SURGE IS EXPECTED AT THIS TIME. A SERIES OF WEAK SHORTWAVES WILL
CROSS THE REGION IN W-NW FLOW ALOFT WEDNESDAY THROUGH THURSDAY AND
TRIGGER AFTN/EVENING SHOWERS AND STORMS EACH DAY. WINDS VARY FROM
N-SE AOB 15KT. SEAS WILL REMAIN 2-3FT WITH WAVES 1-2 FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HEAT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR NCZ012-013.
VA...HEAT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR VAZ048-060>062-
064>069-075>090-092-093-509>524.
MARINE...NONE.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB/MPR
SHORT TERM...ALB/MPR
LONG TERM...BMD
AVIATION...JDM/DAP
MARINE...BMDHazardous weather outlook, Jul 18, 2:35 PM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EDT SAT JUL 18 2015
NCZ014>017-030>032-VAZ095>098-525-191945-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
HAMPTON/POQUOSON-
335 PM EDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...SOUTH HAMPTON ROADS
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES BETWEEN 100 TO 104 DEGREES SUNDAY...AND AROUND
105 DEGREES MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-013-VAZ048-060>062-064>069-075>090-092-093-509>524-191945-
NORTHAMPTON NC-HERTFORD-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
335 PM EDT SAT JUL 18 2015
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED SUNDAY AND
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-NCZ102-191945-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-
335 PM EDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES BETWEEN 95 TO 100 DEGREES ARE EXPECTED
SUNDAY...AND AROUND 100 DEGREES MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ099-100-191945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-ACCOMACK-
NORTHAMPTON VA-
335 PM EDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES BETWEEN 100 TO 104 DEGREES SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 5:08 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
608 PM EDT SAT JUL 18 2015
NCZ014>017-030>032-102-VAZ095>098-182300-
BERTIE-CAMDEN-PERQUIMANS-CHOWAN-PASQUOTANK-WESTERN CURRITUCK-EASTERN
CURRITUCK-GATES-PASQUOTANK-CHOWAN-BERTIE-PERQUIMANS-CAMDEN-SUFFOLK-
VIRGINIA
BEACH-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-NORFOLK/PORTSMOUTH-
608 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERTIE...CAMDEN...
PERQUIMANS...CHOWAN...PASQUOTANK...CURRITUCK...GATES...
SUFFOLK...NORFOLK...CHESAPEAKE...PORTSMOUTH...AND VIRGINIA BEACH...
AT 607 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WESTERN BRANCH TO CHAPANOKE TO 10 MILES NORTHWEST OF
BELHAVEN...AND MOVING NORTHEAST AT 15 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...ELIZABETH CITY...CAMDEN...HERTFORD...WINFALL...
ELIZABETH CITY STATE UNIVERSITY...DOWNTOWN PORTSMOUTH...OCEAN VIEW...
SOUTH MILLS...GRANDY...NORFOLK STATE UNIVERSITY...VIRGINIA WESLEYAN
COLLEGE...DEEP CREEK...DOWNTOWN NORFOLK...KEMPSVILLE...WEEKSVILLE...
GREAT BRIDGE...OLD DOMINION UNIVERSITY...CHURCHLAND AND REGENT
UNIVERSITY.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3626 7659 3682 7653 3696 7628 3698 7630
3685 7607 3694 7600 3653 7588 3660 7606
3650 7608 3636 7594 3643 7592 3608 7579
3607 7580 3627 7595 3614 7589 3606 7662
3581 7688
TIME...MOT...LOC 2207Z 228DEG 12KT 3683 7639 3627 7638 3565 7676
DEROSALocal storm report, Jul 18, 5:19 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
619 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM MARINE TSTM WIND 4 N CHESAPEAKE BEACH 36.97N 76.11W
07/18/2015 M46 MPH ANZ634 VA OTHER FEDERAL
FIRST ISLAND CHES BAY BRIDGE TUNNEL
&&
EVENT NUMBER AKQ1501118
LALEXANDSpecial weather statement, Jul 18, 5:20 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
620 PM EDT SAT JUL 18 2015
VAZ100-182245-
NORTHAMPTON-
620 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NORTHAMPTON COUNTY...
AT 620 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF BAY
VIEW...OR 7 MILES SOUTH OF CAPE CHARLES...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAPE CHARLES...BAY VIEW...KIPTOPEKE...CAPEVILLE...DALBYS...OYSTER...
TOWNSEND...CHEAPSIDE...KIPTOPEKE STATE PARK AND PLANTATION.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3720 7589 3722 7585 3719 7586 3723 7579
3722 7579 3720 7580 3711 7592 3717 7585
3716 7587 3722 7592 3709 7597 3725 7602
3731 7591 3723 7593 3724 7591 3724 7590
3732 7590 3744 7567
TIME...MOT...LOC 2220Z 240DEG 21KT 3717 7596
DEROSALocal storm report, Jul 18, 5:23 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
623 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM MARINE TSTM WIND 7 SW FISHERMANS ISLAND 37.04N 76.08W
07/18/2015 M41 MPH ANZ632 VA OTHER FEDERAL
&&
EVENT NUMBER AKQ1501119
LALEXANDSpecial weather statement, Jul 18, 5:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
625 PM EDT SAT JUL 18 2015
VAZ078-084>086-182300-
LANCASTER-LANCASTER-MIDDLESEX-MIDDLESEX-GLOUCESTER-MATHEWS-MATHEWS-
625 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER...
NORTHEASTERN GLOUCESTER...SOUTHEASTERN MIDDLESEX AND NORTHERN MATHEWS
COUNTIES...
AT 624 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE STONE...OR NEAR
DELTAVILLE...MOVING EAST AT 10 MPH.
WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE WITH THIS STORM.
1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
WHITE STONE AROUND 635 PM EDT.
BLAKES AROUND 645 PM EDT.
DELTAVILLE AND GWYNN AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARMONY VILLAGE...
GREYS POINT...HEALYS...HARDYVILLE...COBBS CREEK...FOXWELLS...WEEMS...
STAMPERS...WILTON AND WAKE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3753 7653 3761 7652 3761 7651 3770 7651
3769 7648 3762 7649 3761 7648 3770 7647
3770 7635 3768 7635 3767 7632 3762 7628
3762 7631 3757 7634 3756 7632 3756 7630
3754 7631 3746 7626
TIME...MOT...LOC 2224Z 276DEG 9KT 3760 7643
BROWNLocal storm report, Jul 18, 5:27 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
627 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL LYNNHAVEN 36.84N 76.06W
07/18/2015 E1.00 INCH CITY OF VIRGINIA B VA AMATEUR RADIO
UP TO QUARTER SIZE HAIL FROM LYNNHAVEN INLET
&&
EVENT NUMBER AKQ1501120
LALEXANDFlash Flood, Virginia Beach (C)
- When
- July 18, 5:30 PM EST to 7:00 PM EST
- Where
- Virginia Beach (C) County, 1.49 mi SSE of Chesapeake Beach to 1.51 mi SSE of Chesapeake Beach
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.900, -76.140
Officer was stranded in high water at Shore Drive and Pleasure House Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, July 18 to 19, 20153 deaths · 3 injured · $3.0 million · 7 events
- Excessive Heat in Texas, July 18 to 19, 20152 deaths · 2 events
- Flash Flooding and Lightning Strike in California, July 18 to 20, 20151 death · 10 events
- Tornadoes and Damaging Winds in Wisconsin, July 18, 2015$239,000 · EF1 · 8 events
- Damaging Winds and Lightning Strike in North Carolina, July 18, 2015$500,000 · 50 kt wind · 3 events
- Flash Flood and Flood in Kentucky, July 18 to 19, 2015$475,000 · 2 events
- Tornado and Damaging Winds in Wisconsin, July 18, 2015$110,000 · EF1 · 6 events
- Damaging Winds in South Carolina, July 18, 2015$200,000 · 60 kt wind · 7 events
- Flash Flooding in West Virginia, July 18, 2015$190,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 18, 2015$150,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 18, 2015$66,000 · 1.75 in hail · 18 events
- Flash Flood in Arizona, July 18, 2015$140,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596902.